MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0310
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left hepatic artery using ruby coils, ruby coil lps, a pod coil, a lp detachment handle (handle), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully implanted one pod coil.It was reported the patient¿s anatomy was tortuous.The physician then advanced a ruby coil using the microcatheter into the target vessel and attempted to detach the ruby coil using the handle; however, the ruby coil failed to detach.The physician attempted to manually detach the coil without success.Therefore, the ruby coil was removed.Subsequently, the same issue occurred with the next ruby coil lp.Therefore, the ruby coil lp was removed.Next, the physician advanced a new ruby coil lp into the target vessel and attempted to detach it using the handle; however, the ruby coil lp would not detach.The physician attempted to manually detach the coil without success.Therefore, the physician decided to remove the microcatheter and the ruby coil lp.Consequently, the ruby coil lp unintentionally detached in the right hepatic artery.Therefore, the physician attempted to use a snare device to remove the coil; however, it was unsuccessful.The ruby coil lp was left in the artery.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16704207
Report Number3005168196-2023-00161
Device Sequence Number19740014
Product Code HCG
UDI-Device Identifier00815948021785
UDI-Public815948021785
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Catalogue NumberRBYLP0310
Device Lot NumberF103903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Date Report Sent to FDA01/01/2005